Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 409, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2005, 7:04 PM CDT for Wheeler County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2005, 7:04 PM CDT (00:04 UTC)
- Expired
- Aug 21, 2005, 7:46 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 167 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:30 PM CDT | HAIL 0.88 | 14 Se Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220005 SVRLBF NEC183-220045- /O.NEW.KLBF.SV.W.0409.050822T0004Z-050822T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 704 PM CDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BARTLETT...OR ABOUT 25 MILES WEST OF ELGIN...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL WHEELER COUNTY AT 720 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4194 9856 4181 9872 4161 9849 4179 9827 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 220024 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 723 PM CDT SUN AUG 21 2005 NEC183-220045- /O.CON.KLBF.SV.W.0409.000000T0000Z-050822T0045Z/ WHEELER NE- 723 PM CDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR SOUTHERN AND EASTERN WHEELER COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BARTLETT...OR ABOUT 22 MILES SOUTHWEST OF ELGIN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN WHEELER COUNTY AT 740 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4194 9856 4181 9872 4161 9849 4179 9827 $$ CDC
000 WWUS53 KLBF 220045 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 745 PM CDT SUN AUG 21 2005 NEC183-220055- /O.EXP.KLBF.SV.W.0410.000000T0000Z-050822T0045Z/ WHEELER NE- 745 PM CDT SUN AUG 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY EXPIRES AT 745 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4199 9858 4175 9858 4175 9829 4205 9830 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 21, 3:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SUN AUG 21 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR PERIODS ARE LOW POP CHANCES. SETUP FAIRLY CONDUCIVE TO SCATTERED CONVECTION THIS AFTN AS ABUNDANT LL MOISTURE ALREADY IN PLACE WITH SFC DEW POINTS WELL INTO THE MID TO UPPR 60S. CAP ALREADY NON EXISTENT AS OF 19Z WITH CU POPPING READILY ACROSS THE CWA. UPPR WAVE CONTINUES TO SPIN ACROSS NRN CO THIS AFTN SO UPPER LVL INSTABILITY IN PLACE. EXPECT SVR THREAT TO BE LIMITED THOUGH AND CONFINED TO THE DAYLIGHT HOURS AS SURFACE TO 6 KM SHEAR WEAK THIS AFTN. MAIN THREAT AT THIS JUNCTURE IS FROM HEAVY RAIN. SURFACE FOCAL POINTS FOR CONVECTION HARD TO COME BY AT THIS JUNCTURE AS THE ONLY SFC BOUNDARY NOTED IS ALONG THE NERN ZONES...AND ONGOING CONVECTION MAKING THIS DIFFICULT TO IDENTIFY. HAVE OPTED FOR SCATTERED AND ISOLATED TSRAS THIS EVENING. ON MONDAY...SFC BOUNDARY WILL SLIDE SEWD DURING THE DAY...BECOMING ORIENTED FROM VTN TO BBW. UPPR PATTERN CHANGES LITTLE FOR MONDAY WITH A PESKY LOW LEVEL LOW SPINNING OVER NERN COLORADO. AM EXPECTING ANOTHER ROUND OF WIDE SPREAD SCATTERED CONVECTION ON MONDAY AFTERNOON AND EVENING WITH HEATING SOUTH AND WEST OF THE BOUNDARY. ON TUESDAY AND WEDNESDAY...THE PATTERN WILL TRANSITION TO WRLY AND SWRLY FLOW ALOFT AS THE NEXT STRONG UPPR LOW BEGINS TO TRAVERSE THE NRN TIER OF STATES. THE RESULT WILL BE PERSISTENT LEE SIDE TROFFING ON TUESDAY AND WEDNESDAY...AND AN ABUNDANCE OF SHORTWAVES THROUGH MIDWEEK. HAVE CONTINUED POPS FROM PVS FCST. LONG TERM (THURSDAY THROUGH SUNDAY)...MODELS THIS AM INDICATING A FAIRLY SIGNIFICANT CLOSED LOW TRAVERSING FAR SRN CANADA FROM MIDDAY THURSDAY THROUGH SATURDAY. THE MODELS HAVE BEEN PERSISTENT IN ADVERTISING THIS FEATURE FOR THE PAST COUPLE OF DAYS...HOWEVER TIMING DIFFERENCES ABOUND AND UNCERTAINTIES STILL EXIST ON WHETHER OR NOT THE UPPR LOW IS STRONG ENOUGH TO DRIVE A FRONT THROUGH THE FA LATE IN THE WEEK. THE GFS CONTINUES TO INDICATE ROBUST LOW LEVEL MOISTURE ACROSS THE FA THROUGH THE WEEK. ALSO...AS THE CLOSED LOW PULLS OUT ONTO THE PLAINS...DECENT LEE TROFING WILL DEVELOP AND SHOULD PROVIDE SOME SURFACE FOCUS FOR TSRAS TO DEVELOP. IF PATTERN HOLDS...BEST SVR CHANCES SHOULD BE OVER THE WRN DAKOTAS...IN CLOSER PROXIMITY TO THE BEST JET DYNAMICS. CONTINUED MENTION OF POPS FOR THURSDAY...THURSDAY NIGHT AND EARLY FRIDAY (ERN HALF) UNTIL THE TROF AXIS CLEARS THE FA ON FRIDAY. EXPECT THIS TO BE REFINED FURTHER WITH SUCCESSIVE RUNS AS THE MODELS CONTINUE TO SUFFER FROM TIMING ISSUES. WENT WITH A DRY FCST ON SATURDAY AND SUNDAY AS THE GFS IS ADVERTISING LL WESTERLIES AND DRIER LOW LEVEL AIR. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Aug 21, 3:34 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SUN AUG 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SUN AUG 21 2005 /234 PM MDT SUN AUG 21 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AS THE ATMOSPHERE THROUGHOUT THE OUTLOOK AREA REMAINS UNSTABLE. STORMS WILL BE SLOW MOVING...THEREFORE LOCALLY HEAVY RAINFALL IN PERSISTENT STORMS IS LIKELY. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. WITH WEAK WINDS ALOFT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AREAS IN THE VICINITY OF A SURFACE FRONT...EAST OF A LINE FROM VALENTINE TO COMSTOCK...WILL HAVE THE GREATEST POTENTIAL TO RECEIVE SEVERE WINDS AND HAIL. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORM DEVELOPMENT IN THE OUTLOOK AREA THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Aug 21, 5:40 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT SUN AUG 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 SSW SPRINGVIEW 42.75N 99.79W
08/21/2005 0.88 INCH KEYA PAHA NE PUBLIC
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.